Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 254, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 16, 2011, 9:17 PM CDT for Grant County, Haskell County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2011, 9:17 PM CDT (02:17 UTC)
- Expired
- Sep 16, 2011, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Grant County, KS, Haskell County, KS
The radar
The Dodge City radar (KDDC), 96 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 9:25 PM CDT | HAIL 1 | 16 Ese Ulysses, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WUUS53 KDDC 170217 SVRDDC KSC067-081-170300- /O.NEW.KDDC.SV.W.0254.110917T0217Z-110917T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 917 PM CDT FRI SEP 16 2011 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN SOUTHWEST KANSAS... SOUTHWESTERN HASKELL COUNTY IN SOUTHWEST KANSAS... * UNTIL 1000 PM CDT * AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR RYUS...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RYUS... SATANTA... SUBLETTE... MAINLY RURAL AREAS OF SOUTHEASTERN GRANT AND SOUTHWESTERN HASKELL COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3772 10098 3742 10066 3740 10119 3753 10131 TIME...MOT...LOC 0218Z 246DEG 32KT 3748 10110 WIND...HAIL 70MPH 1.00IN $$ 12
1 follow-up statement
673 WWUS53 KDDC 170247 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 947 PM CDT FRI SEP 16 2011 KSC067-081-170300- /O.CON.KDDC.SV.W.0254.000000T0000Z-110917T0300Z/ HASKELL KS-GRANT KS- 947 PM CDT FRI SEP 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL GRANT AND SOUTHWESTERN HASKELL COUNTIES UNTIL 1000 PM CDT... AT 940 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL...AND VERY STRONG WINDS. THIS STORM WAS LOCATED 6 MILES NORTH OF SUBLETTE...AND MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... SUBLETTE... MAINLY RURAL AREAS OF EASTERN GRANT AND SOUTHWESTERN HASKELL COUNTIES. AT 925 PM CDT...THE PUBLIC REPORTED QUARTER SIZED HAIL 16 MILES EAST-SOUTHEAST OF ULYSSES IN SOUTHEASTERN GRANT COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3772 10098 3743 10067 3740 10119 3753 10131 TIME...MOT...LOC 0244Z 246DEG 32KT 3757 10083 WIND...HAIL 70MPH 1.50IN $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 6:26 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 16, 6:26 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 626 PM CDT FRI SEP 16 2011 .AVIATION... FOR THE 00Z TAF ISSUANCE...THE TIMING OF LOW CIGS RETURNING TONIGHT WILL BE THE MAIN DECISION MAKER. AS LOW LEVEL MOISTURE FLOWS UPSLOPE, AND WITH INCREASING DEWPOINTS, THIS COULD LEAD TO WIDESPREAD IFR/LIFR CONDITIONS. THUNDERSTORMS ARE POSSIBLE IN THE HYS AND DDC SITE AFTER 08Z OR SO. LIFR CIGS ARE MORE LIKELY AT HYS THAN AND DDC AND GCK. MAY INCLUDE A TEMPO GROUP AROUND 12Z IN DDC AND GCK FOR LIFR/VLIFR CONDITIONS FOR A SHORT TIME SATURDAY MORNING. LOW LEVEL MOISTURE WILL BE TRAPPED BENEATH A MORNING INVERSION. && PREV DISCUSSION... /ISSUED 345 PM CDT FRI SEP 16 2011/ .SYNOPSIS... TWO BRANCHES OF THE JET STREAM CONTINUED TO SHAPE THE OVERALL SYNOPTIC SCALE PATTERN THIS MORNING. ON THE 16/12Z UPPER AIR ANALYSIS...THE SOUTHERN BRANCH JET EXTENDED FROM SOUTHEASTERN ARIZONA NORTHEASTWARD THROUGH THE TEXAS PANHANDLE AND INTO THE OZARKS REGION. THE NORTHERN BRANCH OF THE JET WAS MORE AMPLIFIED IN NATURE WITH THE MOST SIGNIFICANT JET IN THE NORTHERN BRANCH ORIENTED NORTHWEST TO SOUTHEAST SOUTH OF ALASKA...WITH THE EXIT REGION OF THIS JET APPROACHING THE PACIFIC NORTHWEST COAST. THE OTHER IMPORTANT JET STREAK IN THE NORTHERN BRANCH EXTENDED FROM IDAHO NORTHEAST INTO THE SOUTHERN CANADIAN PRAIRIES...LEADING TO SUBSTANTIAL DOWNSLOPE WARMING ACROSS MONTANA. 850MB TEMPERATURE ANALYSIS REVEALED A SHARP GRADIENT BETWEEN THE DOWNSLOPE WARM PLUME OVER MONTANA AND THE REMNANT COLD AIRMASS OVER THE NORTHERN PLAINS (+19C AT GLASGOW, MT VERSUS 0C AT BISMARCK, ND). THE WESTERN EDGE OF THE REMNANT COLD AIRMASS WAS ERODING FARTHER SOUTH AS WELL...AS COULD BE SEEN ON 1KM VISIBLE SATELLITE AND SURFACE OBSERVATIONS ACROSS THE HIGH PLAINS. THE WARM FRONT AT THE SURFACE WAS BEGINNING TO PUSH NORTHEASTWARD ACROSS FAR SOUTHWEST KANSAS. RICH GULF OF MEXICO MOISTURE HAD POOLED ACROSS MUCH OF TEXAS WITH WIDESPREAD +14 TO +16C DEWPOINTS AT 850MB OVER THE SOUTHERN HALF OF TEXAS FROM EL PASO IN THE WEST TO CORPUS CHRISTI ALONG THE GULF COAST. AS OF THE MID-AFTERNOON ANALYSIS...OBJECTIVE ANALYSIS FIELDS SHOW A MESO-BETA REGION OF ENHANCED SURFACE-BASED INSTABILITY (~1500+ J/KG SBCAPE) DEVELOPING ACROSS THE NORTHWESTER TEXAS PANHANDLE THROUGH CIMARRON COUNTY, OK NORTHWARD INTO BACA COUNTY, CO. 1945Z 1KM VIS IMAGERY SHOWS ENHANCED CUMULUS GROWTH IN THIS AREA WITH A FEW LIGHTNING STRIKES NOTED AS OF THE LATEST LIGHTNING PLOT WEST OF CAMPO, CO. EAST OF THIS INSTABILITY AXIS...COOLER TEMPERATURES WERE FOUND...BUT LOW STRATUS WAS ERODING WITH QUITE A FEW BREAKS NOTED ACROSS SOUTHWEST KANSAS SOUTH OF THE ARKANSAS RIVER. -UMSCHEID && .DISCUSSION... DAYS 1-2... TONIGHT...THE WARM FRONT WILL CONTINUE TO LIFT NORTHEAST ACROSS SOUTHWEST...AND EVENTUALLY CENTRAL/SOUTH-CENTRAL KANSAS LATE TONIGHT AS A SHORTWAVE TROUGH ENTERS THE ROCKIES. EARLY TO MID EVENING SURFACE-BASED CONVECTION WILL DEVELOP IN THE MENTIONED INSTABILITY AXIS AND AFFECT AREAS MAINLY SOUTH OF ARKANSAS RIVER AND WEST OF HIGHWAY 83 THROUGH THE MID TO LATE EVENING HOURS. IT IS STILL UNCLEAR HOW THIS CONVECTION WILL EVOLVE LATER IN THE EVENING...WHETHER IT DISSIPATES ENTIRELY IN FAVOR OF NEW ELEVATED CONVECTION FARTHER TO THE NORTHEAST AFTER MIDNIGHT...OR IT GROWS UPSCALE AND FOSTERS ADDITIONAL CONVECTIVE GROWTH THROUGH THE NIGHT. EITHER WAY...WILL HAVE 40-50 POPS GOING FOR MUCH OF THE FORECAST ALONG AND EAST OF HIGHWAY 283. THE STRONGEST STORMS OVERNIGHT WILL PRODUCE SOME MARGINALLY SEVERE HAIL GIVEN THE INFLUX OF MOISTURE AND INSTABILITY PRESENT (1000-1500 J/KG MUCAPE). OUTSIDE OF CONVECTION...LOW STRATUS AND AREAS OF FOG WILL DEVELOP AS BOUNDARY LAYER COOLS AND LOW LEVEL MOISTURE CONTINUES TO SLOWLY INCREASE FARTHER NORTHEAST. SATURDAY AND SATURDAY NIGHT...A MESOSCALE CONVECTIVE SYSTEM WILL LIKELY BE UNDERWAY BY DAYBREAK...BUT MOST LIKELY EAST OR JUST EXITING THE DDC FA IN CENTRAL/SOUTH CENTRAL KS. THIS WILL LEAVE A MESOSCALE COLD POOL IN ITS WAKE WITH ENHANCED EASTERLY/NORTHEASTERLY WINDS PARTICULARLY NORTHEASTERN FORECAST AREA (I.E. AROUND HAYS). THIS WILL ONLY SERVE TO ENHANCE BAROCLINIC POTENTIAL FOR LATER ON IN THE DAY AS A WARM DOWNSLOPE PLUME SPREADS NORTHEAST ACROSS SOUTHWEST KANSAS. WILL BE GOING WITH HIGHS IN THE MID TO UPPER 80S ACROSS A GOOD PORTION OF THE FORECAST AREA GENERALLY SOUTH OF A SCOTT CITY TO NESS CITY TO LARNED LINE. FARTHER NORTH AROUND HAYS...HIGHS IN THE LOWER 70S IS THE BEST FORECAST. STRONG BOUNDARY LAYER CONVERGENCE WILL DEVELOP LATE IN THE DAY...ALONG WITH SBCAPE OF 2000 TO 2400 J/KG ACROSS THE SOUTHEASTERN HALF OF THE DDC FA. INTENSE SURFACE-BASED CONVECTION IS EXPECTED TO FORM...MOST LIKELY AT THE INTERSECTION OF REMNANT OUTFLOW BOUNDARY(IES) AND DRYLINE WHICH IS EXPECTED TO SHARPEN BY 21Z OR SO. DEEP LAYER SHEAR IS FORECAST TO BE QUITE SUPPORTIVE OF WELL-ORGANIZED CONVECTION...INCLUDING A SUPERCELL STORM OR TWO...WITH VERY LARGE HAIL POSSIBLE. WHILE THIS SEVERE WEATHER SETUP DOES NOT LOOK ALL THAT FAVORABLE FOR TORNADOGENESIS GIVEN MARGINAL 0-1KM AGL SHEAR THROUGH 00Z...AND DEWPOINT TEMPERATURES IN THE 60-62 DEGREE RANGE (VERSUS MID TO UPPER 60S)...WILL HAVE TO WATCH OUT FOR THE TORNADO POTENTIAL EARLY-MID EVENING HOURS FOR ANY STORM THAT STILL REMAINS IN THE DDC FORECAST AREA. BY MID-EVENING MOST OF THE ACTIVITY SHOULD BEGIN TO MOVE INTO SOUTH-CENTRAL KANSAS WITH SUBSIDENCE TAKING HOLD ACROSS SOUTHWEST KANSAS. THE SURFACE LOW...HOWEVER...WILL NOT BE MOVING EAST VERY FAST THROUGH THE NIGHT...SO THERE REMAINS THE POSSIBILITY OF REDEVELOPMENT LATE IN THE EVENING/OVERNIGHT ALONG THE ADVANCING COLD FRONT. SUNDAY...WITH THE COLD FRONT MOVING SOUTH AND EAST DURING THE DAY...DRIER AIR WILL GREET SOUTHWEST KANSAS WITH VERY SLIGHT COOLING OCCURRING AS WELL IN THE BOUNDARY LAYER. CLEARING SKIES WILL RESULT WITH TEMPERATURES ONLY A FEW DEGREES COOLER THAN THAT OF SATURDAY IN THE WARM SECTOR. WILL MAINTAIN 15-20 POPS ACROSS BARBER COUNTY FOR THE OUTSIDE CHANCE THAT THE FRONT IS SLOW ENOUGH TO PROMOTE AFTERNOON REDEVELOPMENT OF STORMS...BUT ANYTHING THAT FORMS IN BARBER COUNTY LATE IN THE AFTERNOON SHOULD QUICKLY MOVE OFF INTO NORTHERN OKLAHOMA/FAR SOUTH-CENTRAL KANSAS. -UMSCHEID DAYS 3-7... THE 12 UTC MODEL SUITE JUST ADDED TO THE CONFUSION AS TO HOW THE SYNOPTIC SCALE PATTERN WILL EVOLVE EARLY TO MID NEXT WEEK. THE MAIN PROBLEMS CENTER AROUND THE INTENSITY AND SPEED OF AN UPPER-LEVEL TROUGH PROGRESSING ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST, WHETHER PART OF THE SYSTEM WILL CLOSE OFF, AND WHERE THIS CLOSED LOW WOULD DEVELOP IF AT ALL. BUT ALL OF THE PRIMARY MODEL SOLUTIONS AND THEIR RESPECTIVE ENSEMBLES WOULD LEAD TO DRY PATTERN FOR SOUTHWESTERN KANSAS AFTER TUESDAY NIGHT. THE ONLY QUESTION IS WHETHER HIGH TEMPERATURES WEDNESDAY INTO SATURDAY WILL BE IN THE 60S TO PERHAPS LOWER 70S PER OPERATIONAL GFS, OR THE LOWER 80S TO LOWER 90S PER ECMWF. GIVEN THAT ABOUT HALF OF THE GFS ENSEMBLE MEMBERS ARE WARMER LIKE THE ECMWF, WE DECIDED TO HEDGE TOWARD A WARMER SOLUTION. THE ONLY CHANCE FOR PRECIPITATION WILL BE AHEAD OF THE AFOREMENTIONED SYSTEM AS THE ASSOCIATED COLD FRONT APPROACHES ON TUESDAY OR TUESDAY NIGHT. IF THE SYSTEM IS MORE ROBUST AND FURTHER SOUTHWEST LIKE THE GFS, THEN THERE WOULD BE A DECENT CHANCE FOR THUNDERSTORMS. IF THE SYSTEM IS FURTHER NORTHEAST, THEN ONLY ISOLATED STORMS WOULD BE EXPECTED. FOR NOW, 20-30% STORM CHANCES WERE MAINTAINED. .PRELIMINARY POINT TEMPS/POPS... DDC 57 89 62 85 / 30 30 40 10 GCK 56 86 59 83 / 30 20 20 10 EHA 58 87 57 83 / 30 10 10 0 LBL 60 89 60 85 / 30 20 30 10 HYS 54 74 58 82 / 50 40 40 10 P28 61 82 64 87 / 50 40 50 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN12/24/25/25
Hazardous weather outlook, Sep 16, 9:14 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 914 AM CDT FRI SEP 16 2011 KSZ030-031-043>046-063>066-077>081-088>090-171000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 914 AM CDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING MAINLY EAST OF A LINE FROM WAKEENEY TO ENGLEWOOD. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY STORM THREATS. THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074>076-084>087-171000- HAMILTON-KEARNY-STANTON-GRANT-HASKELL-MORTON-STEVENS-SEWARD-MEADE- 914 AM CDT FRI SEP 16 2011 /814 AM MDT FRI SEP 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EXTREME SOUTHEAST COLORADO LATE THIS AFTERNOON...THEN MOVE EAST INTO FAR SOUTHWEST KANSAS AFTER 5 PM CDT. MARGINAL INSTABILITY WILL DEVELOP THIS AFTERNOON AND EVENING ALONG WITH MARGINAL DEEP LAYER WIND SHEAR TO SUPPORT A FEW LARGE HAIL REPORTS UP TO QUARTER SIZE. THE LACK OF LARGE SCALE UPPER LEVEL DYNAMICS WILL PREVENT WIDESPREAD THUNDERSTORM DEVELOPMENT, HOWEVER, AND ANY STRONG TO SEVERE STORMS THAT DO DEVELOP SHOULD DISSIPATE AFTER 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING MAINLY EAST OF A LINE FROM WAKEENEY TO ENGLEWOOD. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY STORM THREATS. THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION MONDAY NIGHT AND TUESDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 5 PM CDT GENERALLY SOUTH AND WEST OF A SYRACUSE TO ULYSSES TO LIBERAL LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Sep 16, 5:49 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
549 PM CDT FRI SEP 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 3 NNW ROLLA 37.16N 101.65W
09/16/2011 E0.75 INCH MORTON KS PUBLIC
&&
JFINCHSpecial weather statement, Sep 16, 6:05 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 605 PM CDT FRI SEP 16 2011 KSZ074-075-084-085-162345- GRANT-MORTON-STANTON-STEVENS- 605 PM CDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORTON... NORTHWESTERN STEVENS...SOUTHEASTERN STANTON AND SOUTHWESTERN GRANT COUNTIES... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RICHFIELD...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3751 10163 3736 10142 3721 10178 3729 10183 TIME...MOT...LOC 2305Z 235DEG 26KT 3729 10173 FINCH
Special weather statement, Sep 16, 6:22 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT FRI SEP 16 2011
KSZ085-170000-
STEVENS-
622 PM CDT FRI SEP 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEVENS COUNTY...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FETERITA...MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3736 10128 3728 10115 3714 10107 3709 10141
3718 10146
TIME...MOT...LOC 2322Z 231DEG 13KT 3715 10142
FINCHSpecial weather statement, Sep 16, 7:00 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
700 PM CDT FRI SEP 16 2011
KSZ085-086-170045-
SEWARD-STEVENS-
700 PM CDT FRI SEP 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEVENS AND
SOUTHWESTERN SEWARD COUNTIES...
AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF HUGOTON...MOVING EAST AT 15
MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3700 10139 3708 10137 3710 10102 3699 10103
3699 10137
TIME...MOT...LOC 0000Z 274DEG 14KT 3702 10134
FINCHLocal storm report, Sep 16, 8:14 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
814 PM CDT FRI SEP 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 S RICHFIELD 37.19N 101.77W
09/16/2011 E0.88 INCH MORTON KS PUBLIC
0542 PM HAIL ROLLA 37.12N 101.63W
09/16/2011 E0.88 INCH MORTON KS TRAINED SPOTTER
THE CALLER ALSO REPORTED 1.5 INCHES OF RAIN IN 20
MINUTES, ALONG WITH WIND GUSTS ESTIMATED AT 45 MPH.
STREETS IN ROLLA WERE FLOODING AND A FEW BARRACADES HAD
BEEN PUT UP IN ROLLA.
0543 PM HAIL 3 NNW ROLLA 37.16N 101.65W
09/16/2011 E0.75 INCH MORTON KS PUBLIC
&&
BURKESpecial weather statement, Sep 16, 8:47 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 847 PM CDT FRI SEP 16 2011 KSZ075-076-085-086-170230- GRANT-HASKELL-SEWARD-STEVENS- 847 PM CDT FRI SEP 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GRANT...HASKELL...NORTHERN SEWARD AND NORTHERN STEVENS COUNTIES... AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOSCOW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3773 10069 3731 10066 3729 10145 3771 10150 TIME...MOT...LOC 0148Z 274DEG 33KT 3739 10124 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:00 PM CDT | Special Weather Statement | DDC | Stevens | 45 min |
| Sep 16, 8:47 PM CDT | Special Weather Statement | DDC | Grant, Haskell | 43 min |
| Sep 16, 9:58 PM CDT | Severe Thunderstorm Warning | DDC | Haskell | 62 min |
| Sep 16, 10:23 PM CDT | Severe Thunderstorm Warning | DDC | Gray, Meade, Seward | 52 min |
| Sep 16, 11:19 PM CDT | Special Weather Statement | DDC | Meade | 41 min |
| Sep 16, 11:47 PM CDT | Special Weather Statement | DDC | Ford | 43 min |
| Sep 17, 12:47 AM CDT | Special Weather Statement | DDC | Ford | 58 min |
| Sep 17, 1:42 AM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 27 min |
| Sep 17, 3:40 PM CDT | Special Weather Statement | DDC | Comanche | 50 min |
| Sep 17, 3:57 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 48 min |
| Sep 17, 4:09 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 51 min |
| Sep 17, 4:45 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.